I have heavy hayfever that requires both antihistamine and decongestant when late summer pollen comes out. I have not been happy with the substitute for sudafed that is now used in many cold&allergy medications, so a friend from Canada suggested I try ephedrine, because she can buy several bottles at once (which is a lot easier than buying one or two packages of the real sudafed at US drugstores). So I started taking 8 mg twice a day, and that really seemed to help with my breathing. But about the third week of doing this, I developed a reddish rash under both of my arms -- beneath the arm pit and curving around the pit to the underside of the arm (same place on both sides). It itches terribly, and hydracortisone cream only works for a couple hours. Could an allergy to medication really take 3 weeks to develop? Has anyone else experienced anything like this?View Thread
As an update, I went off ephedrine totally for 3 weeks, and the rash went away (well about 95%). I have since tried taking just one 8 mg ephedrine tab when my allergies are especially bad, and no rash has developed. So it seems like I can tolerate a low dose, but I'm not going to push it. I hope you've been able to find some relief, too, Sooner.View Thread
The opinions expressed in WebMD User-generated content areas like communities, reviews, ratings, or blogs are solely those of the User, who may or may not have medical or scientific training. These opinions do not represent the opinions of WebMD. User-generated content areas are not reviewed by a WebMD physician or any member of the WebMD editorial staff for accuracy, balance, objectivity, or any other reason except for compliance with our Terms and Conditions. Some of these opinions may contain information about treatments or uses of drug products that have not been approved by the U.S. Food and Drug Administration. WebMD does not endorse any specific product, service, or treatment.
Do not consider WebMD User-generated content as medical advice. Never delay or disregard seeking professional medical advice from your doctor or other qualified healthcare provider because of something you have read on WebMD. You should always speak with your doctor before you start, stop, or change any prescribed part of your care plan or treatment. WebMD understands that reading individual, real-life experiences can be a helpful resource, but it is never a substitute for professional medical advice, diagnosis, or treatment from a qualified health care provider. If you think you may have a medical emergency, call your doctor or dial 911 immediately.